Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 26, 2021, 4:07 AM CDT for Crawford County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 4:07 AM CDT (09:07 UTC)
- Expired
- Jun 26, 2021, 4:30 AM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
County Crawford County, WI
The radar
The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
684 WWUS83 KARX 260907 SPSARX Special Weather Statement National Weather Service La Crosse WI 407 AM CDT Sat Jun 26 2021 WIZ053-054-260930- Vernon-Crawford- 407 AM CDT Sat Jun 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL VERNON AND NORTHEASTERN CRAWFORD COUNTIES... At 405 AM CDT, a strong thunderstorm was located 13 miles northwest of Boscobel, or 17 miles east of Lansing, moving northeast at 10 mph. Winds in excess of 40 mph and torrential rainfall are possible with this storm. Rainfall amounts of 2-3 inches are possible in a very short amount of time and may cause localized flooding. Do not drive your vehicle through flooded roadways.. Locations impacted include... Seneca, Soldiers Grove, Gays Mills, Mount Sterling, Steuben, and Bell Center. LAT...LON 4314 9093 4319 9104 4346 9095 4337 9067 TIME...MOT...LOC 0905Z 208DEG 8KT 4328 9090 $$ Skow
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:56 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 26, 2:56 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 256 AM CDT Sat Jun 26 2021 .SHORT TERM...(Today and tonight) Issued at 255 AM CDT Sat Jun 26 2021 Look for widespread showers and storms today throughout the region with with the biggest threat being very heavy rain that could lead to localized flooding. A broad, positively-tilted longwave trough was evident in early morning satellite data sagging southward across the northern CONUS, with multiple embedded PV lobes lifting northeastward along the downstream flank of the trough axis. One such vort max ejected through eastern Nebraska late yesterday evening and sheared apart over Minnesota overnight. The wave was responsible for the scattered showers and storms that affected northeastern Iowa yesterday evening. In a potential harbinger of storms later today, impressive rainfall amounts were observed with these cells given the near record PWATs and weak steering flow in place. Several spots in northeastern and east-central Iowa saw 4-7 inches of rain in a short amount of time, though the spatial coverage of these high amounts was quite small. The next wave in the train was centered over western Kansas early this morning and lifts along the same trajectory as its predecessor over the course of the morning. An elongated low pressure cell currently centered over southeastern Nebraska is lifting northeastward in response to this approaching shortwave. A weak warm front arches eastward from this low along the I-80 corridor and likewise pivots north/northwestward with the low. Increasing theta-e advection over this frontal surface is resulting in showers and storms growing in coverage as the morning progresses. As with yesterday's storms, heavy rainfall looks to be the main threat with PWATS around 1.7 to 2.0 inches-- near record highs for this time of year per the DVN sounding climatology. The highest rainfall totals look to be associated with the deformation zone to the immediate north of the surface low track where maximum airmass convergence and slow storm motions will combine to enhance this threat. HREF max member rainfall progs show values in excess of 2-4 inches across southeastern Minnesota and west-central Wisconsin. Training cell lines/heavy rain within the uncapped warm sector across Iowa and far southern WI are also a possibility. The predominately dry antecedent conditions over the highest rainfall threat area coupled with the seasonal peak in moisture uptake by vegetation/crops should limit the flooding risk to urban areas or other areas of poor drainage. The overall severe weather threat for today looks highly conditional for many of the same reasons that enhance the heavy rain threat. Poor lapse rates will result in less than 1000 J/kg of MLCAPE available for updrafts to realize and low NCAPE/DCAPE values. CAPE values with the hail growth zone, coupled with the warm cloud depths of 13+ kft and weak sub-500-mb flow, will result in poor hail maintenance conditions. Similar reasoning can be used to justify the lack of a damaging wind threat with these storms as well. The tornado threat is non-zero along the immediate surface warm front where winds back to the east, but given the very low 0-3-km CAPE values and low SRH values owing to the weak lower tropospheric flow, it would take a substantial meso/microscale deviation from the current forecast guidance to adequately realize a tornado threat. Given the expansive cloud shield and rainfall threat for today, did lower highs for today to around the 25th percentile of the NBM guidance, resulting in highs topping out in the mid-70s north of the warm front and around 80 to the south of the front in northeast Iowa/southwest Wisconsin. The surface low passes through the region this evening and will be centered over eastern WI/Lake Michigan by sunrise on Sunday. Rainfall should gradually come to an end on the backside of the system as morning dawns on Sunday. .LONG TERM...(Sunday through Friday) Issued at 255 AM CDT Sat Jun 26 2021 Periodic chances for shower and storms dot the forecast for much of the work week with temperatures near seasonal norms for this time of year. An omega block builds over the western CONUS by this evening and doesn't look to break down until Thursday or Friday. During this time period, longwave troughing/cyclonic flow will be present over the region. While the surface cyclone departs the region Sunday morning, differential CAA in the lower troposphere coupled with daytime solar insolation could result in diurnal showers for the afternoon hours. While the main corridor of moisture transport will arc from Texas through the lower Missouri River Valley and southern Great Lakes region for early in the week, it is tough to rule out the potential for showers or storms during the stay of this upper trough. The threat for rain does look to diminish by midweek as the Gulf moisture conveyor belt is interrupted by developing ridging along the Gulf coast. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1055 PM CDT Fri Jun 25 2021 Abundant low level moisture will bring low ceilings into the TAF sites early Saturday morning. IFR ceilings are likely at both RST and LSE towards daybreak and are expected to persist for much of the period, perhaps improving slightly to low MVFR in the afternoon. Can't rule out some patchy fog before daybreak, but any visibility reductions the rest of tonight would be more likely tied to passing showers and/or storms that come into play roughly after 09Z. Low pressure and a warm front lifting northward on Saturday will bring numerous showers and storms through the area during the day. Recent HRRR runs suggest only isolated convection through mid- morning, and then fairly widespread activity over the TAF sites from about 17Z to 03Z Sunday along the front as it stalls overhead. Any slow-moving showers and storms will be capable of dumping heavy rainfall over a short period of time. Also can't rule out a few stronger storms with gusty winds, mainly for LSE. Outside of any stronger storms, winds should be mainly light around 10 knots or less through the period. Direction will fluctuate depending on the position of the front. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Skow LONG TERM...Skow AVIATION...Kurz
Hazardous weather outlook, Jun 26, 3:34 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 334 AM CDT Sat Jun 26 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-270845- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 334 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms increase in coverage through the morning with numerous storms in the afternoon, especially over southeast Minnesota and west-central Wisconsin. Periods of heavy rainfall with be the main threat from these storms with rainfall amounts over 2-3 inches possible in some locations. Localized flooding would be a concern in urban areas and regions of poor drainage. A few stronger storms are possible this afternoon in northeast Iowa and southwest Wisconsin that could produce small hail and gusty winds. There is also a low potential for a brief tornado along the warm front this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic chances of thunderstorms will continue for much of the week. The overall severe weather threat looks low at the present time. .SPOTTER INFORMATION STATEMENT... Rainfall totals and any other significant weather reports today would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. KDS
In the hours before
Special weather statement, Jun 26, 4:07 AM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 407 AM CDT Sat Jun 26 2021 WIZ053-054-260930- Vernon-Crawford- 407 AM CDT Sat Jun 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL VERNON AND NORTHEASTERN CRAWFORD COUNTIES... At 405 AM CDT, a strong thunderstorm was located 13 miles northwest of Boscobel, or 17 miles east of Lansing, moving northeast at 10 mph. Winds in excess of 40 mph and torrential rainfall are possible with this storm. Rainfall amounts of 2-3 inches are possible in a very short amount of time and may cause localized flooding. Do not drive your vehicle through flooded roadways.. Locations impacted include... Seneca, Soldiers Grove, Gays Mills, Mount Sterling, Steuben, and Bell Center. LAT...LON 4314 9093 4319 9104 4346 9095 4337 9067 TIME...MOT...LOC 0905Z 208DEG 8KT 4328 9090 Skow
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:18 AM CDT | Areal Flood Advisory | ARX | Crawford, Richland, Vernon | 3 hr |
| Jun 26, 4:31 AM CDT | Flash Flood Warning | ARX | Crawford | 5 hr |
| Jun 26, 5:46 AM CDT | River Flood Warning | ARX | Crawford | 42 hr |
| Jun 26, 5:47 AM CDT | River Flood Warning | ARX | Crawford | 15 hr |
| Jun 26, 9:16 AM CDT | Areal Flood Warning | ARX | Crawford | 6 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.